MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of the 2 reports.
 
Event or Problem Description
It was reported that during an a-com cerebral aneurysm coil embolization procedure, physician inserted the subject catheter into the aneurysm using the jailed balloon technique and embolization was performed after placing a stent.He tried to change the position of the subject catheter using the guidewire and tried to re-insert the subject catheter into the aneurysm using trans cell technique.When the guidewire was removed it was seen that the coating was peeled off.It wasn't confirmed if the peeling was of the subject catheter or the guidewire.There might be some coating fragments left inside the patients anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No additional information available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release the subject device is not available; therefore, visual and functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per dfu(direction for use), flush was given when the microcatheter when taken out from the dispenser hoop and continuous flush was set up and maintained throughout the clinical procedure.Only the syringe with coating-like material was returned.The color of the coating material peeled off was dark bluish color.It is possible peeled material may be present in patient¿s anatomy.It is unknown at present if the patient was affected as a result of the event."no health hazards have been identified at this time, but if the collected material is a microcatheter or guidewire coating, it may cause embolism".The patient¿s current condition is unknown.Product analysis for the concurrent synchro guidewire found slivers of ptfe returned inside a syringe.The type of peeling noted is consistent with damage caused by back loading the synchro guidewire into the introducer sheath.However, since the sl-10 microcatheter and the concurrent synchro guidewire was not returned for analysis this could not be definitively assessed.While it is possible peeled material may be present in patient¿s anatomy, this has not been confirmed and remains currently unknown.Therefore, a cause of undeterminable has been assigned to the as reported 'ptfe inner lining peeling ' and 'un-retrieved device fragments¿.
 
Event or Problem Description
It was reported that during an a-com cerebral aneurysm coil embolization procedure, physician inserted the subject catheter into the aneurysm using the jailed balloon technique and embolization was performed after placing a stent.He tried to change the position of the subject catheter using the guidewire and tried to re-insert the subject catheter into the aneurysm using trans cell technique.When the guidewire was removed it was seen that the coating was peeled off.It wasn¿t confirmed if the peeling was of the subject catheter or the guidewire.There might be some coating fragments left inside the patients anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No additional information available.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12531198
Report Number3008881809-2021-00397
Device Sequence Number1140157
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberM0031681900
Device Catalogue NumberM0031681900
Device Lot Number22680947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER; SYNCHRO 2 GUIDEWIRE (STRYKER); UNKNOWN BALLOON; UNKNOWN COILS; NEUROFORM ATLAS STENT (STRYKER; SYNCHRO 2 GUIDEWIRE (STRYKER); UNKNOWN BALLOON; UNKNOWN COILS
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale